Alert archive / North Dakota / Frost Advisories in 2020
Frost Advisory 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Sep 7, 2020, 2:48 AM CDT for 7 counties in Minnesota; 8 counties in North Dakota. It took effect at Sep 8, 2020, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2020, 2:48 AM CDT (07:48 UTC)
- In effect from
- Sep 8, 2020, 3:00 AM CDT
- Expired
- Sep 8, 2020, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Barnes County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Steele County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 53 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 7.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164 WWUS73 KFGF 070748 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 248 AM CDT Mon Sep 7 2020 NDZ006-007-014-015-024-091400- /O.UPG.KFGF.FZ.A.0001.200908T0800Z-200908T1400Z/ /O.NEW.KFGF.FZ.W.0001.200908T0800Z-200908T1400Z/ /O.NEW.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ Towner-Cavalier-Benson-Ramsey-Eddy- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, and New Rockford 248 AM CDT Mon Sep 7 2020 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...Towner, Cavalier, Benson, Ramsey and Eddy Counties. * WHEN...For the Freeze Warning, from 3 AM to 9 AM CDT Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ005-008-013>016-022-023-091400- /O.NEW.KFGF.FZ.W.0001.200908T0800Z-200908T1400Z/ /O.NEW.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ Roseau-East Marshall-Pennington-Red Lake-East Polk- North Clearwater-Mahnomen-South Clearwater- Including the cities of Roseau, Warroad, Greenbush, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, and Upper Rice Lake 248 AM CDT Mon Sep 7 2020 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...Roseau, East Marshall, Pennington, Red Lake, East Polk, North Clearwater, Mahnomen and South Clearwater Counties. * WHEN...For the Freeze Warning, from 3 AM to 9 AM CDT Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NDZ026-028-054-091400- /O.UPG.KFGF.FZ.A.0001.200908T0800Z-200908T1400Z/ /O.NEW.KFGF.FR.Y.0002.200908T0800Z-200908T1400Z/ /O.NEW.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ Nelson-Griggs-Western Walsh- Including the cities of Lakota, Mcville, Aneta, Tolna, Cooperstown, Edinburg, Adams, and Lankin 248 AM CDT Mon Sep 7 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 32 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...Nelson, Griggs and Western Walsh Counties. * WHEN...For the Frost Advisory, from 3 AM to 9 AM CDT Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ001-002-004-006-007-009-017-024-NDZ008-016-027-029-030-038- 091400- /O.NEW.KFGF.FR.Y.0002.200908T0800Z-200908T1400Z/ /O.NEW.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ West Polk-Norman-Kittson-Lake Of The Woods-West Marshall- North Beltrami-South Beltrami-Hubbard-Pembina-Eastern Walsh- Grand Forks-Steele-Traill-Barnes- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Hallock, Karlstad, Lancaster, Baudette, Warren, Stephen, Argyle, Red Lake, Redby, Ponemah, Bemidji, Park Rapids, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, and Valley City 248 AM CDT Mon Sep 7 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 34 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 32 possible. * WHERE...Portions of north central and northwest Minnesota and northeast and southeast North Dakota. * WHEN...For the Frost Advisory, from 3 AM to 9 AM CDT Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ003-027>032-040-NDZ039-049-052-053-091400- /O.NEW.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ Clay-West Becker-East Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant-Cass-Ransom-Sargent-Richland- Including the cities of Moorhead, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 248 AM CDT Mon Sep 7 2020 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 32 possible. * WHERE...Portions of central, northwest and west central Minnesota and southeast North Dakota. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
124 WWUS73 KFGF 071958 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 258 PM CDT Mon Sep 7 2020 NDZ006-007-014-015-024-091400- /O.CON.KFGF.FZ.W.0001.200908T0800Z-200908T1400Z/ /O.CON.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ Towner-Cavalier-Benson-Ramsey-Eddy- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, and New Rockford 258 PM CDT Mon Sep 7 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...Towner, Cavalier, Benson, Ramsey and Eddy Counties. * WHEN...For the Freeze Warning, from 3 AM to 9 AM CDT Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ005-008-013>016-022-023-091400- /O.CON.KFGF.FZ.W.0001.200908T0800Z-200908T1400Z/ /O.CON.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ Roseau-East Marshall-Pennington-Red Lake-East Polk- North Clearwater-Mahnomen-South Clearwater- Including the cities of Roseau, Warroad, Greenbush, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, and Upper Rice Lake 258 PM CDT Mon Sep 7 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...Roseau, East Marshall, Pennington, Red Lake, East Polk, North Clearwater, Mahnomen and South Clearwater Counties. * WHEN...For the Freeze Warning, from 3 AM to 9 AM CDT Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ001-002-004-006-007-009-017-024-NDZ008-016-026>030-038-054- 091400- /O.CON.KFGF.FR.Y.0002.200908T0800Z-200908T1400Z/ /O.CON.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ West Polk-Norman-Kittson-Lake Of The Woods-West Marshall- North Beltrami-South Beltrami-Hubbard-Pembina-Eastern Walsh- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Hallock, Karlstad, Lancaster, Baudette, Warren, Stephen, Argyle, Red Lake, Redby, Ponemah, Bemidji, Park Rapids, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Edinburg, Adams, and Lankin 258 PM CDT Mon Sep 7 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 34 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 32 possible. * WHERE...Portions of north central and northwest Minnesota and northeast and southeast North Dakota. * WHEN...For the Frost Advisory, from 3 AM to 9 AM CDT Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ003-027>032-040-NDZ039-049-052-053-091400- /O.CON.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ Clay-West Becker-East Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant-Cass-Ransom-Sargent-Richland- Including the cities of Moorhead, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 258 PM CDT Mon Sep 7 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 32 possible. * WHERE...Portions of central, northwest and west central Minnesota and southeast North Dakota. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
951 WWUS73 KFGF 080807 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 307 AM CDT Tue Sep 8 2020 NDZ006-007-014-015-024-091400- /O.CON.KFGF.FZ.W.0001.000000T0000Z-200908T1400Z/ /O.CON.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ Towner-Cavalier-Benson-Ramsey-Eddy- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, and New Rockford 307 AM CDT Tue Sep 8 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Freeze Watch, sub-freezing temperatures as low as 30 possible. * WHERE...Towner, Cavalier, Benson, Ramsey and Eddy Counties. * WHEN...For the Freeze Warning, from 3 AM to 9 AM CDT Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ005-008-013>016-022-023-091400- /O.CON.KFGF.FZ.W.0001.000000T0000Z-200908T1400Z/ /O.CON.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ Roseau-East Marshall-Pennington-Red Lake-East Polk- North Clearwater-Mahnomen-South Clearwater- Including the cities of Roseau, Warroad, Greenbush, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, and Upper Rice Lake 307 AM CDT Tue Sep 8 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...Roseau, East Marshall, Pennington, Red Lake, East Polk, North Clearwater, Mahnomen and South Clearwater Counties. * WHEN...For the Freeze Warning, from 3 AM to 9 AM CDT Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ001-002-004-006-007-009-017-024-NDZ008-016-026>030-038-054- 091400- /O.CON.KFGF.FR.Y.0002.000000T0000Z-200908T1400Z/ /O.CON.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ West Polk-Norman-Kittson-Lake Of The Woods-West Marshall- North Beltrami-South Beltrami-Hubbard-Pembina-Eastern Walsh- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Hallock, Karlstad, Lancaster, Baudette, Warren, Stephen, Argyle, Red Lake, Redby, Ponemah, Bemidji, Park Rapids, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Edinburg, Adams, and Lankin 307 AM CDT Tue Sep 8 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 34 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 32 possible. * WHERE...Portions of north central and northwest Minnesota and northeast and southeast North Dakota. * WHEN...For the Frost Advisory, from 3 AM to 9 AM CDT Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ003-027>032-040-NDZ039-049-052-053-091400- /O.CON.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ Clay-West Becker-East Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant-Cass-Ransom-Sargent-Richland- Including the cities of Moorhead, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 307 AM CDT Tue Sep 8 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 32 possible. * WHERE...Portions of central, northwest and west central Minnesota and southeast North Dakota. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
573 WWUS73 KFGF 081356 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 856 AM CDT Tue Sep 8 2020 NDZ006-007-014-015-024-091400- /O.EXP.KFGF.FZ.W.0001.000000T0000Z-200908T1400Z/ /O.CON.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ Towner-Cavalier-Benson-Ramsey-Eddy- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, and New Rockford 856 AM CDT Tue Sep 8 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31 possible. * WHERE...Towner, Cavalier, Benson, Ramsey and Eddy Counties. * WHEN...For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ005-008-013>016-022-023-091400- /O.EXP.KFGF.FZ.W.0001.000000T0000Z-200908T1400Z/ /O.CON.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ Roseau-East Marshall-Pennington-Red Lake-East Polk- North Clearwater-Mahnomen-South Clearwater- Including the cities of Roseau, Warroad, Greenbush, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, and Upper Rice Lake 856 AM CDT Tue Sep 8 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 32 possible. * WHERE...Roseau, East Marshall, Pennington, Red Lake, East Polk, North Clearwater, Mahnomen and South Clearwater Counties. * WHEN...For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ001-002-004-006-007-009-017-024-NDZ008-016-026>030-038-054- 091400- /O.EXP.KFGF.FR.Y.0002.000000T0000Z-200908T1400Z/ /O.CON.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ West Polk-Norman-Kittson-Lake Of The Woods-West Marshall- North Beltrami-South Beltrami-Hubbard-Pembina-Eastern Walsh- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Hallock, Karlstad, Lancaster, Baudette, Warren, Stephen, Argyle, Red Lake, Redby, Ponemah, Bemidji, Park Rapids, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Edinburg, Adams, and Lankin 856 AM CDT Tue Sep 8 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 32 possible. * WHERE...Portions of north central and northwest Minnesota and northeast and southeast North Dakota. * WHEN...For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MNZ003-027>032-040-NDZ039-049-052-053-091400- /O.CON.KFGF.FZ.A.0002.200909T0700Z-200909T1400Z/ Clay-West Becker-East Becker-Wilkin-West Otter Tail- East Otter Tail-Wadena-Grant-Cass-Ransom-Sargent-Richland- Including the cities of Moorhead, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 856 AM CDT Tue Sep 8 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 32 possible. * WHERE...Portions of central, northwest and west central Minnesota and southeast North Dakota. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 6, 11:42 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Sep 6, 11:42 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1142 PM CDT Sun Sep 6 2020
.UPDATE...
Issued at 1136 PM CDT Sun Sep 6 2020
Forecast on track with winds continuing to decrease and just some
high cirrus overrunning cooler and drier air filtering into the
area as surface high pressure noses into the northern plains.
UPDATE Issued at 1005 PM CDT Sun Sep 6 2020
Wind advisory headlines have all been allowed to expire. Baudette
still seeing gusts over 40kts with the uninterrupted fetch off
Lake of the Woods from the northwest winds within the tight
pressure gradient environment. Will see those end over the next
couple hours. The cool Canadian high pressure set to bring us the
unseasonably cool week is beginning to nose into the northern
plains with skies clearing in the north. Will see lows in the 40s
for most overnight with a few upper 30 possible in the Cando and
Langdon areas.
UPDATE Issued at 627 PM CDT Sun Sep 6 2020
Forecast on track with winds still the primary concern or impact
across the region. Measured NW wind gusts this past hour topping
out at 48mph at Baudette with many locations along and north of
the Hwy 2 corridor over 40mph. Will continue to monitor the gusts
for the next couple hours with the advisory set to end at 8pm.
&&
.SHORT TERM...(This evening through Monday night)
Issued at 222 PM CDT Sun Sep 6 2020
Northwest winds continue this afternoon, with sustained values
ranging from 20 to 30 mph and gusts into the 35 to 50 mph range.
This is in response to a rather strong early-season cold front that
will serve to bring a colder than average air mass into the region.
Impacts today will be limited to the effects of stronger wind gusts.
Looking into tonight and Monday morning, CAA continues as surface
flow becomes northerly overnight. Breezy north winds of 15 to 25 mph
are expected through much of the day, along with mostly clear skies
and high temperatures in the 50s. Near freezing temperatures are
expected Monday night for northern and western portions of the
Devils Lake Basin, with middle to upper 30s elsewhere.
.LONG TERM...(Tuesday through Sunday)
Issued at 222 PM CDT Sun Sep 6 2020
Tuesday through Thursday...The signal in the ensembles continues to
be very strong for a cold snap next week. The northern branch upper
trough digging into the northern Plains and cold surface high
pressure will allow readings to drop well below average. Lingering
cloud cover and continued cold air advection on Tuesday from north
winds will keep highs only in the low 50s. Skies look to clear that
night as the center of the surface high moves over our southern
counties, and temps across the region could get near or below the
freezing mark. Several of the ensemble members in our cold spots
bottom out in the upper 20s, so a hard freeze is not out of the
question. With sunshine temps on Wednesday should start their climb
back up to near 60, with continued warm air advection as heights
rise into Thursday.
Friday through Sunday...The southern branch upper low starts to kick
out into the Plains late in the week, with a couple of deterministic
runs bringing the system and its precip as far north as our southern
counties. M-climate values for ensemble QPF do not really show any
high probabilities for a lot of precip, so the signal is not strong
for a wet pattern at this time. Will continue to keep precip out for
now. Temps should moderate into Saturday before another drop to
below seasonal averages for Sunday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1136 PM CDT Sun Sep 6 2020
Gusts have ended at all TAF sites for the overnight. Expecting 20
to 25kt gusts to return late tomorrow morning into the afternoon
for all locations. Could see some MVFR CIGs at BJI this morning
otherwise VFR conditions expected for Labor day.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Freeze Watch from late Monday night through Tuesday morning for
NDZ006-007-014-015-024-026-028-054.
MN...None.
UPDATE...JK
SHORT TERM...Lynch
LONG TERM...JR
AVIATION...JKHazardous weather outlook, Sep 6, 10:59 PM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 1059 PM CDT Sun Sep 6 2020 NDZ006-007-014-015-024-026-028-054-080400- Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh- 1059 PM CDT Sun Sep 6 2020 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A freeze watch has been issued for Tuesday morning. Wednesday morning temperatures may result in another freeze. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-038- 039-049-052-053-080400- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Pembina- Eastern Walsh-Grand Forks-Steele-Traill-Barnes-Cass-Ransom- Sargent-Richland- 1059 PM CDT Sun Sep 6 2020 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A frost is possible on Tuesday morning, with a freeze possible on Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:48 AM CDT | Freeze Watch | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 36 hr |
| Sep 7, 2:48 AM CDT | Freeze Warning | FGF | Clearwater, Mahnomen, Marshall, Pennington, Polk, Red Lake and 1 more | 30 hr |
Nearby
Frost Advisories in North Dakota, 2020Frost Advisories in Minnesota, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.